Coming Down Off of Clonazepam After 4 Weeks

Discussion in 'Support' started by AnxiousJon, Jan 19, 2016.

tinnitus forum
    1. AnxiousJon
      Magical

      AnxiousJon Member

      Location:
      Oregon
      Tinnitus Since:
      09/2015
      Cause of Tinnitus:
      Anxiety, Insomnia, and a Fan at Night
      For a couple weeks I took ~0.4mg for a couple weeks(quarter of a .5mg tablet during the day while waiting for my paxil to kick in, and a half tab at night), then I cut back to just .25 at night for the last 2 weeks. I just sent a message to my primary care physician, and am waiting to hear back. I have cut off a little extra for the rest of this week's pills in my dispenser. Does anyone have experience they would care to share? Should I be switched to a less concentrated benzo to make the tapering more gradual?
      I know I will have to wait to see what my doctor says, but it would be nice to hear from some of you about your experience and opinion about these things. I've been reading the horror stories associated with the withdrawl from this stuff...
       
    2. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      Hi @AnxiousJon,

      it's good that you're concerned about this; benzodiazepine withdrawal can be messy and extremely unpleasant.

      The good news is that you've only been taking these for a relatively short period of time, and at a basically conservative dose.

      I would encourage you to continue to withdraw slowly. Do not be alarmed if you notice some anxiety or other symptoms (including, but not limited to, physical sensations or sleep/dream abnormalities) over the next few weeks.

      I would, personally, be surprised if you encounter any really long-term problems as a result of any of this; the number of people who have withdrawal symptoms that exceed their duration of use, who only used the drug for a month to begin with, is very small. The horror stories are mostly about people like me who consumed these drugs for a much more extended period of time. In my case, I was on Clonazepam for about six years at a higher dose than you have been taking. The withdrawal was absolutely ridiculous, and the 18 months afterwards were sort of cartoonishly evil, but everything is right as rain now.
       
      • Hug Hug x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.